MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER

BOSTON SCIENTIFIC CORPORATION RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Model Number 1973-03
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Arteriosclerosis/ Atherosclerosis (4437); Unspecified Vascular Problem (4441)
Date of Event 04/25/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient identifier: (b)(6).
 
Event or Problem Description
Elegance clinical trial.It was reported that claudication and occlusion occurred.The subject underwent treatment with ranger drug coated balloons (dcb) and eluvia drug eluting stent on (b)(6) 2022 as part of the elegance clinical trial.The target lesion was located in the left distal superficial femoral artery (sfa), left proximal popliteal artery, mid popliteal artery extending to distal popliteal artery.The lesion had a proximal reference vessel diameter of 5mm, distal reference vessel diameter of 5mm, lesion length of 190mm, 100% stenosis and was classified as tasc ii c lesion.Prior to target lesion treatment, a non boston scientific (bsc) embolization protection device was used and pre dilation was performed with a 5mm x 150mm and 4mm x 40mm non-bsc balloons.Treatment of target lesion was performed by the following ranger dcb study devices: 4mm x 40mm, 5mm x 200mm and 5mm x 60mm, respectively, followed by placement of a 6mm x 60mm eluvia drug eluting study stent.Following post dilation with 5mm x 20mm nc emerge balloon, the final residual stenosis was noted to be 30%.On (b)(6) 2022, the subject visited the hospital with symptoms related to claudication.Segmental pressure and pulse volume recording (pvr) study was performed, which revealed normal right ankle brachial index (abi) of 1.13 and obstructive peripheral arterial disease of left leg with abi of 0.47.On (b)(6) 2022, subject revisited the hospital with known severe residual disease with rutherford category 3 (severe claudication) and was referred for the lower extremity angiography with possible intervention.On the same day, angiography performed in the right lower extremity revealed tortuous mild diffuse disease in the common iliac artery, external iliac artery and internal iliac artery, calcified mild diffuse disease in common femoral artery and profunda femoris artery, patent stent with mild diffuse disease in sfa and popliteal femoral artery.Angiography performed in the left lower extremity also revealed tortuous mild diffuse disease in common iliac artery, external iliac artery and internal iliac artery, patent common femoral artery and profunda femoris artery, patent stent in proximal sfa, patent mid sfa stent with mild disease, occluded distal sfa and popliteal artery, occluded tibioperoneal trunk, anterior tibial artery and ostial posterior tibial artery.On (b)(6) 2022, 16 days post index procedure, occlusion noted in the left distal sfa and left popliteal artery was treated with a 3.00mm x 150mm non-bsc balloon, 5mm x 150mm non-bsc balloon, 4mm x 40mm non-bsc balloon followed by 6mm x 150mm ranger dcb.In addition, occlusion noted in tibioperoneal trunk was treated with placement of 4mm x 32mm synergy stent, followed by post dilation with 5.0mm x 20mm nc emerge balloon with excellent angiographic results.On (b)(6) 2022, the event was considered resolved.
 
Additional Manufacturer Narrative
A1.Patient identifier: (b)(6).B5.Updated event description with additional information received.
 
Event or Problem Description
Elegance clinical trial.It was reported that claudication and occlusion occurred.The subject underwent treatment with ranger drug coated balloons (dcb) and eluvia drug eluting stent on (b)(6) 2022 as part of the elegance clinical trial.The target lesion was located in the left distal superficial femoral artery (sfa), left proximal popliteal artery, mid popliteal artery extending to distal popliteal artery.The lesion had a proximal reference vessel diameter of 5mm, distal reference vessel diameter of 5mm, lesion length of 190mm, 100% stenosis and was classified as tasc ii c lesion.Prior to target lesion treatment, a non boston scientific (bsc) embolization protection device was used and pre dilation was performed with a 5mm x 150mm and 4mm x 40mm non-bsc balloons.Treatment of target lesion was performed by the following ranger dcb study devices: 4mm x 40mm, 5mm x 200mm and 5mm x 60mm, respectively, followed by placement of a 6mm x 60mm eluvia drug eluting study stent.Following post dilation with 5mm x 20mm nc emerge balloon, the final residual stenosis was noted to be 30%.On (b)(6) 2022, the subject visited the hospital with symptoms related to claudication.Segmental pressure and pulse volume recording (pvr) study was performed, which revealed normal right ankle brachial index (abi) of 1.13 and obstructive peripheral arterial disease of left leg with abi of 0.47.On (b)(6) 2022, subject revisited the hospital with known severe residual disease with rutherford category 3 (severe claudication) and was referred for the lower extremity angiography with possible intervention.On the same day, angiography performed in the right lower extremity revealed tortuous mild diffuse disease in the common iliac artery, external iliac artery and internal iliac artery, calcified mild diffuse disease in common femoral artery and profunda femoris artery, patent stent with mild diffuse disease in sfa and popliteal femoral artery.Angiography performed in the left lower extremity also revealed tortuous mild diffuse disease in common iliac artery, external iliac artery and internal iliac artery, patent common femoral artery and profunda femoris artery, patent stent in proximal sfa, patent mid sfa stent with mild disease, occluded distal sfa and popliteal artery, occluded tibioperoneal trunk, anterior tibial artery and ostial posterior tibial artery.On (b)(6) 2022, 16 days post index procedure, occlusion noted in the left distal sfa and left popliteal artery was treated with a 3.00mm x 150mm non-bsc balloon, 5mm x 150mm non-bsc balloon, 4mm x 40mm non-bsc balloon followed by 6mm x 150mm ranger dcb.In addition, occlusion noted in tibioperoneal trunk was treated with placement of 4mm x 32mm synergy stent, followed by post dilation with 5.0mm x 20mm nc emerge balloon with excellent angiographic results.On (b)(6) 2022, the event was considered resolved.It was further reported that the patient was diagnosed with peripheral artery disease in the right leg.

Brand Name
RANGER PACLITAXEL-COATED PTA BALLOON CATHETER
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
HEMOTEQ AG
adenauerstrasse 15
wuerselen 52146
GM   52146
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key14639463
Report Number2134265-2022-06509
Device Sequence Number20263839
Product Code ONU
UDI-Device Identifier08714729975762
UDI-Public08714729975762
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P190019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/13/2023
Device Model Number1973-03
Device Catalogue Number1973-03
Device Lot Number05735H21
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/16/2022
Supplement Date Received by Manufacturer06/23/2022
Initial Report FDA Received Date06/08/2022
Supplement Report FDA Received Date07/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age76 YR
Patient SexFemale
Patient RaceWhite